Hail, Bexar
- When
- November 1, 10:17 PM CST
- Where
- Bexar County, 1.8 mi W of Leon Vly
- Measured
- 1.25 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 29.470, -98.660
A cold front moved through South Central Texas and combined with deep moisture from the Gulf of Mexico to cause isolated thunderstorms a few of which produced severe size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
A cold front moved through South Central Texas and combined with deep moisture from the Gulf of Mexico to cause isolated thunderstorms a few of which produced severe size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 1, 9:13 PM CST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1013 PM CDT MON NOV 1 2010 .UPDATE... HAVE ISSUED SEVERE THUNDERSTORM WATCH FOR MUCH OF SOUTH CENTRAL TEXAS THROUGH 10Z OR 5 AM. THUNDERSTORMS WERE DEVELOPING ALONG THE COLD FRONT FROM EAST OF SAN ANTONIO TO LA GRANGE TO EAST OF BRENHAM WHILE OTHER ELEVATED STORMS WERE DEVELOPING BEHIND THE FRONT. STORMS ASSOCIATED WITH THE COLD FRONT MAY PRODUCE LARGE HAIL AND DAMAGING WINDS WHILE BEHIND THE FRONT ONLY LARGE HAIL IS POSSIBLE. HAVE TWEAKED SOME SENSIBLE WEATHER GRIDS FOR TONIGHT INTO TUESDAY, OTHERWISE ONGOING SOUTH CENTRAL TEXAS FORECAST IS ON TRACK. && .PREV DISCUSSION... /ISSUED 625 PM CDT MON NOV 1 2010/ AVIATION... THE COLD FRONT HAS SLOWED OVER THE PAST SEVERAL HOURS AND IS HAVING A HARD TIME MOVING THROUGH OUR TERMINALS. EXPECT IT TO MOVE THROUGH IN THE NEXT FEW HOURS. AS IT DOES WINDS WILL SHIFT TO THE NORTH AND THERE IS A CHANCE FOR TSRA IN THE AUSTIN AND SAN ANTONIO AREAS. HAVE INCLUDED TEMPO GROUPS FOR TSRA STARTING IN AUS AT 01Z AND ENDING AT SAT AND SSF AT 06Z. TS COULD PRODUCE STRONG WINDS WITH GUSTS UP TO 40 KTS AND HAIL. DRIER AIR AT DRT WILL MAKE PRECIP UNLIKELY THERE. TIGHT PRESSURE GRADIENT BEHIND THE FRONT WILL MAKE FOR STRONG GUSTY WINDS TOMORROW. PREV DISCUSSION... /ISSUED 323 PM CDT MON NOV 1 2010/ .CORRECTED FOR PRELIMINARY POINT TEMPS/POPS... DISCUSSION... THE MAIN WEATHER CONCERN FOR THIS FORECAST PACKAGE IS THE POTENTIAL FOR SEVERE WX THIS EVENING INTO EARLY TONIGHT. THIS AFTERNOON A PRE-FRONTAL SFC TROF WAS MOVING INTO THE HILL COUNTRY WHILE THE TRAILING COLD FRONT WAS MOVING THROUGH TEMPLE AND LAMPASAS. SPC HAS PLACED PARTS OF OUR CWFA IN A SLIGHT RISK OUTLOOK AREA FOR TONIGHT...EAST OF A LINE FROM COTULLA TO KNIPPA TO TAYLOR. THIS INCLUDES THE AUSTIN AND SAN ANTONIO METROPOLITAN AREAS. A LOOK AT THE VAD WIND PROFILES DEPICTS SOUTHWEST WINDS BECOMING SOUTHERLY IN ADVANCE OF THE COLD FRONT WHILE THE AWIPS TOTAL BLENDED PW GRAPHIC SHOWS PWS OF 1 INCH OR GREATER IN THE OUTLOOK AREA. COMBINED WITH THE SYNOPTIC SCALE ASCENT ASSOCIATED WITH THE APPROACHING UPPER LEVEL LOW PRESSURE SYSTEM...THERE IS THE POTENTIAL FOR ISOLATED SEVERE TSTMS THIS EVENING. THE BUFKIT ANALYSIS INDICATES THAT STORMS MAY INITIALLY BE MULTI-CELLULAR PULSE SEVERE WITH HAIL BEING THE PRIMARY THREAT. THEN THE STORMS WILL TRANSITION TO A SQUALL LINE WITH DAMAGING WINDS BEING THE MAIN SEVERE WX THREAT. THE THREAT OF SEVERE TSTMS WILL WANE AFTER 1 AM AS THEY EXIT OUR SOUTHEAST COUNTIES. TUESDAY WILL BE CLOUDY...WINDY AND COOLER IN THE WAKE OF THE FRONTAL PASSAGE. THE UPPER LEVEL LOW WILL BE SINKING SOUTHWARD ACROSS OUR REGION WHICH WILL RESULT IN ELEVATED POST-FRONTAL SHOWERS MAINLY EAST OF HIGHWAY 281. THE UPPER LEVEL LOW WILL CONTINUE TO MOVE SOUTHWARD TO THE LOWER TEXAS COAST ON WEDNESDAY. HOWEVER WRAP-AROUND CLOUDINESS AND POST-FRONTAL LIGHT RAIN WILL PERSIST ACROSS THE EASTERN HALF OF OUR CWFA. HIGHS ON WEDNESDAY WILL STRUGGLE TO REACH 60 DEGREES ACROSS OUR EAST AND NORTHEAST COUNTIES DUE TO PCPN AND EXTENSIVE CLOUD COVER. SUNSHINE WILL FINALLY RETURN ON THURSDAY AS THE UPPER LEVEL LOW MOVES OVER THE GULF OF MEXICO. AFTERNOON TEMPERATURES ON THURSDAY WILL BE IN THE 70S AS THE NORTHERLY LOW LEVEL FLOW CONTINUES. COLD NIGHTS AND MILD AFTERNOONS WILL RETURN TO THE REGION FRIDAY AND SATURDAY AS SURFACE HIGH PRESSURE BUILDS SOUTHWARD ACROSS TEXAS. MORNING LOWS ON SATURDAY WILL BE AROUND THE FREEZING MARK ACROSS THE HILL COUNTRY...MAINLY IN SHELTERED VALLEYS. THE SURFACE RIDGE WILL SHIFT EASTWARD BY THE END OF THE WEEKEND ALLOWING LOW LEVEL GULF MOISTURE TO RETURN SUNDAY NIGHT INTO MONDAY MORNING. THIS WILL BE OUR NEXT OPPORTUNITY FOR FOG. MODELS ARE IN GOOD AGREEMENT WITH THE SOUTHWARD MOVEMENT OF THE UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY LOCATED OVER THE OKLAHOMA/TEXAS PANHANDLES. FCST TEMPS ARE A BLEND OF THE GFS AND NAM...BIAS CORRECTED TO ACCOUNT FOR LOCAL EFFECTS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 56 71 49 61 50 / 40 20 30 20 10 AUSTIN BERGSTROM INTL AIRPORT 54 71 49 61 48 / 50 20 30 30 20 NEW BRAUNFELS MUNI AIRPORT 55 74 51 61 50 / 50 20 20 20 10 BURNET MUNI AIRPORT 52 66 47 61 46 / 40 20 20 20 10 DEL RIO INTL AIRPORT 56 78 48 73 50 / 10 - - - - GEORGETOWN MUNI AIRPORT 54 67 48 60 47 / 40 20 30 30 10 HONDO MUNI AIRPORT 53 78 48 67 46 / 40 10 - - - SAN MARCOS MUNI AIRPORT 54 72 50 61 49 / 50 20 20 20 10 LA GRANGE - FAYETTE REGIONAL 57 70 52 59 52 / 60 20 30 30 20 SAN ANTONIO INTL AIRPORT 57 75 50 64 47 / 50 20 10 10 - STINSON MUNI AIRPORT 57 76 52 64 49 / 50 20 10 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 335 PM CDT MON NOV 1 2010 TXZ171>173-183>194-202>209-217>225-228-021200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 335 PM CDT MON NOV 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... FOR TONIGHT...A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTH CENTRAL TEXAS THIS EVENING INTO EARLY TUESDAY. THESE FEATURES WILL INTERACT WITH GULF MOISTURE TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS COULD BECOME SEVERE GENERALLY ALONG AND EAST OF A LINE FROM AUSTIN TO BOERNE TO KNIPPA TO LOMA VISTA. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND BRIEF HEAVY RAINFALL. THE BEST THREAT FOR SEVERE WEATHER WILL BE BETWEEN 8 PM AND 1 AM TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1016 PM CDT MON NOV 1 2010 TXZ171-188-020400- GILLESPIE-LLANO- 1016 PM CDT MON NOV 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GILLESPIE AND SOUTHWESTERN LLANO COUNTIES UNTIL 1100 PM CDT... AT 1014 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR ENCHANTED ROCK STATION...OR 16 MILES NORTH OF FREDERICKSBURG...MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PRAIRIE MOUNTAIN... CRABAPPLE... ENCHANTED ROCK STATION... OXFORD... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1018 PM CDT MON NOV 1 2010 TXZ172-020400- BURNET- 1018 PM CDT MON NOV 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BURNET COUNTY UNTIL 1100 PM CDT... AT 1014 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF LAMPASAS...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LAKE VICTOR... SUNNYLANE... WATSON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1021 PM CDT MON NOV 1 2010 TXZ193-207>209-223-020345- BASTROP-CALDWELL-FAYETTE-GONZALES-GUADALUPE- 1021 PM CDT MON NOV 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GONZALES...EASTERN GUADALUPE...SOUTHERN CALDWELL...NORTHERN FAYETTE AND SOUTHERN BASTROP COUNTIES UNTIL 1045 PM CDT... AT 1019 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROUND TOP TO LULING...AND MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... LA GRANGE... MULDOON... RUTERSVILLE... THOMPSONVILLE... COLONY... WILLOW SPRINGS... FLOY... THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1041 PM CDT MON NOV 1 2010 TXZ205-206-020415- BEXAR-COMAL- 1041 PM CDT MON NOV 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BEXAR AND CENTRAL COMAL COUNTIES UNTIL 1115 PM CDT... AT 1039 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES EAST OF BULVERDE...OR 12 MILES SOUTHWEST OF CANYON LAKE DAM...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NEW BRAUNFELS... SOLMS... GRUENE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1046 PM CDT MON NOV 1 2010 TXZ207-208-223-020430- CALDWELL-GONZALES-GUADALUPE- 1046 PM CDT MON NOV 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GONZALES...EXTREME EASTERN GUADALUPE AND SOUTHERN CALDWELL COUNTIES UNTIL 1130 PM CDT... AT 1044 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR LULING...MOVING SOUTH AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PALMETO... OTTINE... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1052 PM CDT MON NOV 1 2010 TXZ171-020415- LLANO- 1052 PM CDT MON NOV 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LLANO COUNTY UNTIL 1115 PM CDT... AT 1048 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR OXFORD...OR 14 MILES SOUTH OF LLANO...MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... KINGSLAND... SUNRISE BEACH VILLAGE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
The Austin/San Antonio radar (KEWX), 66 km away, was scanning. The volume nearest the first event began at 04:18 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, November 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 261128, 261129, 261130, 261131.